Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Morristown, TN

April 4, 20118 counties in Tennessee; Scott County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2011, 3:14 PM EDT for 8 counties in Tennessee; Scott County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 3:14 PM EDT (19:14 UTC)
Expired
Apr 4, 2011, 4:15 PM EDT
In force
61 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Sullivan County, TN, Washington County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 3:25 PM EDTHAIL 0.752 E Bean Station, TNDIME TO PEENY SIZED HAIL.
Apr 4, 3:30 PM EDTHAIL 13 Ssw Rogersville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS54 KMRX 041914
SVRMRX
TNC057-059-063-067-073-089-163-179-VAC169-042015-
/O.NEW.KMRX.SV.W.0046.110404T1914Z-110404T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAINGER COUNTY IN EAST TENNESSEE...
  GREENE COUNTY IN EAST TENNESSEE...
  HAMBLEN COUNTY IN EAST TENNESSEE...
  HANCOCK COUNTY IN EAST TENNESSEE...
  HAWKINS COUNTY IN EAST TENNESSEE...
  JEFFERSON COUNTY IN EAST TENNESSEE...
  SULLIVAN COUNTY IN EAST TENNESSEE...
  WASHINGTON COUNTY IN EAST TENNESSEE...
  SCOTT COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MORRISTOWN...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MORRISTOWN...SNEEDVILLE...ROGERSVILLE...KINGSPORT...BEAN STATION...
  RUSSELLVILLE...SURGOINSVILLE...COLONIAL HEIGHTS...GRAY...LOWLAND...
  MOORESBURG...TREADWAY...MOHAWK...EVANSTON...BULLS GAP...ST.
  CLAIR...KLONDIKE...ROMEO...MCCLOUD AND KYLES FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND
SOUTHWEST VIRGINIA.

&&

LAT...LON 3677 8281 3642 8238 3615 8317 3618 8318
      3614 8319 3615 8323 3613 8322 3608 8338
      3624 8349 3640 8331 3642 8335 3641 8339
      3645 8337 3651 8338 3659 8346 3659 8298
      3667 8295 3672 8283
TIME...MOT...LOC 1914Z 238DEG 35KT 3621 8333

$$

DH
1 follow-up statement
851 
WWUS54 KMRX 041935
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT MON APR 4 2011

TNC057-067-041945-
/O.CAN.KMRX.SV.W.0046.000000T0000Z-110404T2015Z/
GRAINGER TN-HANCOCK TN-
335 PM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND GRAINGER COUNTIES
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.

LAT...LON 3642 8238 3615 8317 3618 8318 3614 8319
      3615 8323 3613 8322 3608 8338 3618 8345
      3622 8345 3629 8336 3626 8328 3629 8325
      3638 8329 3641 8321 3651 8312 3659 8285
      3659 8297 3667 8295 3672 8283 3677 8281
TIME...MOT...LOC 1935Z 238DEG 35KT 3642 8292

$$

TNC059-063-073-089-163-179-VAC169-042015-
/O.CON.KMRX.SV.W.0046.000000T0000Z-110404T2015Z/
SULLIVAN TN-WASHINGTON TN-HAMBLEN TN-HAWKINS TN-JEFFERSON TN-SCOTT VA-
GREENE TN-
335 PM EDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR GREENE...SCOTT...JEFFERSON...HAWKINS...HAMBLEN...WASHINGTON AND
SULLIVAN COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROGERSVILLE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  KINGSPORT...SURGOINSVILLE...GRAY...COLONIAL HEIGHTS...
  JEAROLDSTOWN...OKOLONA...CHURCH HILL...FALL BRANCH...DUFFIELD...
  SULLIVAN GARDENS...MOUNT CARMEL AND CLINCHPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3642 8238 3615 8317 3618 8318 3614 8319
      3615 8323 3613 8322 3608 8338 3618 8345
      3622 8345 3629 8336 3626 8328 3629 8325
      3638 8329 3641 8321 3651 8312 3659 8285
      3659 8297 3667 8295 3672 8283 3677 8281
TIME...MOT...LOC 1935Z 238DEG 35KT 3642 8292

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:50 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 4, 1:50 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT MON APR 4 2011

.AVIATION...VFR CONDITIONS EXPECTED EARLY IN THE TAF PERIOD. BUT A
COLD FRONT IS EXPECTED TO TRACK THROUGH THE AREA TONIGHT. MVFR OR
LOWER CONDITIONS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS THE
THE LINE OF TSRA PASSES OVER THE AREA. STRONG GUSTY WINDS ARE
ALSO EXPECTED TODAY AS A COLD FRONT TRACKS THROUGH THE AREA THIS
EVENING. SOUTHERLY WINDS WILL SWITCH THE WEST-NORTHWEST TONIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR THE FOLLOWING ZONES: BRADLEY...GRAINGER...HAMBLEN...
     HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...
     MCMINN...MEIGS...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
     MONROE...RHEA...SULLIVAN...WASHINGTON TN...WEST POLK.

     WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...CAMPBELL...
     CLAIBORNE...EAST POLK...JOHNSON...MARION...MORGAN...ROANE...
     SCOTT TN...SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST
     MONROE...UNICOI...UNION.

VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

GH
Hazardous weather outlook, Apr 4, 5:07 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 AM EDT MON APR 4 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-050900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
507 AM EDT MON APR 4 2011 /407 AM CDT MON APR 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SOUTH OR SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED TODAY INTO
THIS EVENING...AHEAD OF A STRONG COLD FRONT. WIND GUSTS OF 45 TO 65
MPH COULD OCCUR AT TIMES...MAINLY AT AND ABOVE ELEVATIONS OF 3000
FEET.

A LINE OF THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE MISSISSIPPI
RIVER VALLEY...AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL MOVE
EAST ACROSS TENNESSEE...KENTUCKY AND THE GULF COAST STATES...
REACHING THE CUMBERLAND PLATEAU AREAS BY LATE AFTERNOON OR EARLY
EVENING. STRONG TO SEVERE STORMS SHOULD THEN CONTINUE EASTWARD
ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS DURING THE
EVENING HOURS...AND POSSIBLY JUST BEYOND MIDNIGHT TONIGHT.

DUE TO THE VERY STRONG WINDS AND COLD AIR ALOFT...DAMAGING STRAIGHT
LINE WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THESE STORMS.
HOWEVER...ISOLATED TORNADOES WILL ALSO BE A CONCERN...MAINLY ACROSS
THE CUMBERLAND PLATEAU AND SOUTHERN HALF OF THE TENNESSEE VALLEY.
SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL IN EXCESS OF
TWO INCHES...WHICH MAY PRODUCE LOCALIZED FLASH FLOODING.

THIS INFORMATION CAN ALSO BE FOUND IN OUR LATEST SPECIAL WEATHER
STATEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CLEAR SKIES TUESDAY EVENING AND LIGHT WINDS IN A COLD AIR MASS WILL
ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO MID 30S ACROSS
SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST NORTH
CAROLINA. WIDESPREAD FROST IS LIKELY WHICH WILL LIKELY DAMAGE GROWING
VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM LATE TODAY THROUGH THE
EVENING HOURS.

TG/TD

In the hours before

Special weather statement, Apr 4, 11:03 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 AM EDT MON APR 4 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-042315-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
1103 AM EDT MON APR 4 2011 /1003 AM CDT MON APR 4 2011/

...OUTBREAK OF STRONG TO SEVERE THUNDERSTORMS EXPECTED LATE TODAY
INTO EARLY TONIGHT...

A LINE OF THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE MISSISSIPPI
RIVER VALLEY...AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL MOVE
EAST ACROSS TENNESSEE...KENTUCKY AND THE GULF COAST STATES...
REACHING THE CUMBERLAND PLATEAU AREAS BY LATE AFTERNOON OR EARLY
EVENING. STRONG TO SEVERE STORMS SHOULD THEN CONTINUE EASTWARD
ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS DURING THE
EVENING HOURS...AND POSSIBLY JUST BEYOND MIDNIGHT TONIGHT.

DUE TO THE VERY STRONG WINDS AND COLD AIR ALOFT...DAMAGING STRAIGHT
LINE WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THESE STORMS.
HOWEVER...ISOLATED TORNADOES WILL ALSO BE A CONCERN...MAINLY ACROSS
THE CUMBERLAND PLATEAU AND SOUTHERN HALF OF THE TENNESSEE VALLEY.
SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL IN EXCESS OF
TWO INCHES...WHICH MAY PRODUCE LOCALIZED FLASH FLOODING.

THIS INFORMATION CAN ALSO BE FOUND IN OUR LATEST HAZARDOUS WEATHER
PRODUCT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES
ON THIS DEVELOPING SEVERE WEATHER SYSTEM.
Special weather statement, Apr 4, 12:33 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1233 PM EDT MON APR 4 2011

TNZ038-069-070-073-041730-
GRAINGER TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-
1233 PM EDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SEVIER...KNOX...WESTERN JEFFERSON
AND GRAINGER COUNTIES UNTIL 130 PM EDT...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF KNOXVILLE.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MALONEYVILLE...
MASCOT...STRAWBERRY PLAINS AND BLAINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Apr 4, 1:25 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
125 PM EDT MON APR 4 2011

TNZ098-041745-
MARION TN-
1225 PM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1245 PM
CDT...

AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTEAGLE...OR 8 MILES
NORTHWEST OF JASPER...MOVING NORTHEAST AT 60 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITWELL...MARTIN
SPRINGS...POWELLS CROSSROADS AND GRIFFITH CREEK.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 4, 1:40 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
140 PM EDT MON APR 4 2011

TNZ081-082-099-041815-
BLEDSOE TN-HAMILTON TN-SEQUATCHIE TN-
1240 PM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON...BLEDSOE AND
SEQUATCHIE COUNTIES UNTIL 115 PM CDT/215 PM EDT/...

AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF WHITWELL...OR 10 MILES
SOUTHWEST OF DUNLAP...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...
SODDY-DAISY...LONE OAK...CAGLE...PALIO...OLD CUMBERLAND...BRAYTON AND
SALE CREEK.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 4, 3:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM EDT MON APR 4 2011

TNZ015>017-038>040-042-044-070-VAZ001-005-041945-
GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-LEE
VA-NORTHWEST COCKE TN-NORTHWEST GREENE TN-SCOTT VA-SULLIVAN
TN-WASHINGTON TN-
302 PM EDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...COCKE...LEE...SCOTT...
JEFFERSON...HAWKINS...HANCOCK...HAMBLEN...GRAINGER...EXTREME NORTHERN
WASHINGTON AND SULLIVAN COUNTIES UNTIL 345 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MORRISTOWN...MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MORRISTOWN...
ROGERSVILLE...KINGSPORT...BEAN STATION...RUSSELLVILLE...
SURGOINSVILLE...COLONIAL HEIGHTS...LOWLAND...MOORESBURG...BULLS
GAP...TREADWAY...ST. CLAIR...KLONDIKE...ROMEO...MCCLOUD...
BAILEYTON...KEPLER...KYLES FORD...JEAROLDSTOWN AND PATTONSVILLE.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:42 PM EDTHigh Wind WarningMRXBlount, Cocke, Greene, Sevier26 hr
Apr 4, 4:33 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott57 min
Apr 4, 4:45 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Roane and 1 more60 min
Apr 4, 4:48 PM EDTTornado WarningMRXMorgan, Scott42 min
Apr 4, 5:00 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Roane60 min
Apr 4, 5:22 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott23 min
Apr 4, 5:30 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union60 min
Apr 4, 5:43 PM EDTSevere Thunderstorm WarningMRXKnox, Loudon62 min
Apr 4, 5:44 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 4 more61 min
Apr 4, 5:54 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Roane51 min
Apr 4, 6:03 PM EDTAreal Flood AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Hamilton, Jefferson and 12 more117 min
Apr 4, 6:07 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hancock, Hawkins53 min
Apr 4, 6:09 PM EDTTornado WarningMRXBradley, Hamilton, McMinn, Meigs36 min
Apr 4, 6:19 PM EDTAreal Flood AdvisoryMRXAnderson, Claiborne, Cocke, Grainger, Greene, Hamblen and 7 more3 hr
Apr 4, 6:24 PM EDTSevere Thunderstorm WarningMRXBlount, Jefferson, Sevier66 min
Apr 4, 6:33 PM EDTSevere Thunderstorm WarningMRXBlount, Bradley, Hamilton, McMinn, Monroe, Polk57 min
Apr 4, 6:37 PM EDTTornado WarningMRXBlount, McMinn, Monroe23 min
Apr 4, 6:40 PM EDTSevere Thunderstorm WarningMRXKnox, Loudon35 min
Apr 4, 6:50 PM EDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Hawkins55 min
Apr 4, 5:47 PM EDTSevere Thunderstorm WarningMRXLee58 min
Apr 4, 6:12 PM EDTSevere Thunderstorm WarningMRXWise, City of Norton63 min
Apr 4, 6:32 PM EDTSevere Thunderstorm WarningMRXScott58 min
Apr 4, 7:03 PM EDTSevere Thunderstorm WarningMRXRussell, Washington, City of Bristol27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.